Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 19, 2018, 7:49 PM CDT for Russell County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 19, 2018, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Grand Island radar (KUEX), 155 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted.
276 WWUS83 KICT 200049 SPSICT Special Weather Statement National Weather Service Wichita KS 749 PM CDT TUE JUN 19 2018 KSZ032-200130- Russell KS- 749 PM CDT TUE JUN 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Russell County in central Kansas... * Until 830 PM CDT. * At 748 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Codell to near Gorham to Loretta...and moving northeast at 40 mph. Wind gusts up to 55 mph will be possible with these storms. * Locations impacted include... Russell, Lucas, Gorham, Luray, Dorrance, Milberger, Bunker Hill, Paradise, Waldo, Wilson State Park, Wilson Lake and Russell Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3913 9904 3913 9848 3870 9849 3870 9904 TIME...MOT...LOC 0049Z 244DEG 35KT 3913 9914 3891 9906 3867 9917 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:14 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 19, 6:14 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 614 PM CDT Tue Jun 19 2018 .SHORT TERM...(This evening through Friday night) Issued at 309 PM CDT Tue Jun 19 2018 Tonight: A few showers/thunderstorms have flirted with northeast fringes of the forecast area this afternoon. These isolated storms developed in same axis as storms did yesterday. High res models show this waning as convergence and convective focus shifts to quasistationary boundary just north/northwest of forecast area. Anticipate storms to develop on front shortly, with watch to follow. Storms will gradually develop and spread southeast during the night. Decent window for severe storms this even in central KS, where 2000 J/kilogram MLCAPE and some middle level shear will exist. Severe hail possible if discrete storms can develop on front, but microburst winds are more likely along with some cold pool gusts, especially early on. Later tonight instability diminishes and expect storms to weaken towards daybreak, but given upper support, do expect them to persist all night. 1.0-1.3 inch rainfalls probable in parts of central KS where slow movement, training and respectable precipitable water are likely. Forecast amounts are less than half of the one hour flash flood guidance so flood watch was not indicated, although would not be surprised if an areal flood warning was issued. Wednesday: Rain/storms will persist on Wednesday as main lobe of energy rotates around upper low, which should push front across all or most of the eastern half of forecast area. Some strong/severe storms possible ahead of the front, depending on amount of instability which is less than certain. NAM MLCAPE is around 1600 J/kilogram at 2100 UTC while GFS is closer to 1000 J/kilogram. Appears to be a lower end severe threat at this point. Thursday-Friday: With upper low continuing to rotate moisture into area, chances for showers and storms will persist on Thu. Better chances will be in eastern half of forecast area, while temperatures will be highly dependent on amount of clouds, which is less certain, but do anticipate highs well below normal. Some clearing Thu night but middle level return flow may trigger some elevated precipitation along western edge of forecast area. -Howerton .LONG TERM...(Saturday through Tuesday) Issued at 309 PM CDT Tue Jun 19 2018 Uncertainty is high over the weekend due to zonal flow aloft and chaotic/weak flow at the surface. Location of any surface boundary is suspect and convergence would likely be weak. Meanwhile ripples in upper flow will likely trigger storms over the high plains which may or may not reach the forecast area before dissipating. Precipitation chances should ramp up Monday-Tuesday as next upper low moves into the high plains making nocturnal storm a bit more likely. -Howerton && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 600 PM CDT Tue Jun 19 2018 Aviation concern will be storms tonight. Storms developed along the cold front late this afternoon and have become more widespread over western KS but have been very slow to move east. Additional storms are tracking out of eastern CO and are associated with a decent upper wave rotating across the Rockies. Feel that storms should stay west of our CWA for the next couple of hours but will be on the move once the shortwave approaches. Confidence is high that KGBD-KRSL will be affected before 05z with storms then diving southeast eventually affecting KHUT-KSLN-KICT generally after 06z. KRSL-KGBD will have the best chance to see some severe storms with downburst winds and hail the main threats. Heavy rain will also be likely with any of the stronger showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 70 85 65 82 / 60 30 20 20 Hutchinson 70 84 64 80 / 60 50 10 20 Newton 70 85 63 78 / 50 40 20 20 ElDorado 70 83 64 79 / 50 40 20 20 Winfield-KWLD 70 84 65 82 / 50 40 20 20 Russell 66 83 61 78 / 70 20 10 20 Great Bend 68 83 62 80 / 80 30 10 10 Salina 70 84 64 79 / 70 40 20 30 McPherson 70 84 63 79 / 60 50 10 20 Coffeyville 72 84 67 82 / 30 60 40 30 Chanute 73 83 66 80 / 30 50 30 30 Iola 73 83 65 79 / 30 50 30 40 Parsons-KPPF 72 84 66 82 / 30 50 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...RBL
Hazardous weather outlook, Jun 19, 4:49 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Wichita KS 449 PM CDT Tue Jun 19 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 449 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices near 100 will persist through 7 pm along and north of Interstate 70. Thunderstorms will develop late this afternoon and evening in central Kansas and spread southeast during the night. Severe storms are possible this evening roughly northwest of a line from Salina to McPherson and Hutchinson. Winds to 65 mph and heavy rain are the main threats. Any stronger storms that are isolated this evening could produce up to golf ball sized hail. Strong storms are possible over the rest of the area overnight, with winds to 50 mph and heavy rain the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Storms will persist on Wednesday, with some severe storms possible in the afternoon roughly east of I-35. The stronger storms could produce winds to 65 mph and quarter sized hail. Multiple rounds of storms are possible from Thursday through Monday. Strong to severe storms are likely sometime during the period. It is difficult to pinpoint times and locations of severe threats during the period. However storms in general will be more likely during the late night and early morning hours. .SPOTTER INFORMATION STATEMENT... There is slight chance of spotter activation northwest of a line from Salina to Great Bend this evening. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jun 19, 5:19 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Wichita KS 519 PM CDT TUE JUN 19 2018 KSZ032-192245- Russell KS- 519 PM CDT TUE JUN 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Russell County in central Kansas... * Until 545 PM CDT. * At 517 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 8 miles south of Natoma, or 11 miles northeast of Emmeram...moving northeast at 20 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Paradise and Waldo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3913 9904 3913 9870 3896 9898 3901 9904 TIME...MOT...LOC 2218Z 222DEG 18KT 3907 9897 KLEINSASSER
Special weather statement, Jun 19, 5:34 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Wichita KS 534 PM CDT TUE JUN 19 2018 KSZ032-192300- Russell KS- 534 PM CDT TUE JUN 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Russell County in central Kansas... * Until 600 PM CDT. * At 532 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles southeast of Natoma, or 14 miles northeast of Emmeram...moving northeast at 15 mph. hail up to the size of dimes...and wind gusts up to 55 mph will be possible with this storm. * Locations impacted include... Paradise and Waldo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3913 9904 3913 9872 3894 9904 TIME...MOT...LOC 2233Z 221DEG 13KT 3910 9894 KLEINSASSER
Special weather statement, Jun 19, 7:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 749 PM CDT TUE JUN 19 2018 KSZ032-200130- Russell KS- 749 PM CDT TUE JUN 19 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Russell County in central Kansas... * Until 830 PM CDT. * At 748 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Codell to near Gorham to Loretta...and moving northeast at 40 mph. Wind gusts up to 55 mph will be possible with these storms. * Locations impacted include... Russell, Lucas, Gorham, Luray, Dorrance, Milberger, Bunker Hill, Paradise, Waldo, Wilson State Park, Wilson Lake and Russell Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3913 9904 3913 9848 3870 9849 3870 9904 TIME...MOT...LOC 0049Z 244DEG 35KT 3913 9914 3891 9906 3867 9917 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:34 PM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| Jun 19, 9:01 PM CDT | Special Weather Statement | ICT | Lincoln | 29 min |
| Jun 19, 9:19 PM CDT | Special Weather Statement | ICT | Lincoln, Saline | 41 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 53 min |
| Jun 19, 11:01 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 74 min |
| Jun 19, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 65 min |
| Jun 20, 12:21 AM CDT | Special Weather Statement | ICT | Reno | 39 min |
| Jun 20, 12:48 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 42 min |
| Jun 20, 1:17 AM CDT | Special Weather Statement | ICT | Harvey, Reno | 43 min |
| Jun 20, 1:25 AM CDT | Special Weather Statement | ICT | McPherson, Marion, Saline | 35 min |
| Jun 20, 2:01 AM CDT | Special Weather Statement | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 29 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.